MAUDE Adverse Event Report: CAREFUSION ALARIS NON VENTED BLOOD SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS NON VENTED BLOOD SET; SET, EXTENSION, INTRAVASCULAR
Model Number 2477-0000
Medical Device Problem Codes Fluid/Blood Leak (1250); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 100ml baxter bag ndc 0338-0049-48 lot p375030 exp aug19 0.9% sodium chloride injection and one used hemostat.Pediatric patient.(picu).An unexpected return was received from the customer without details or information of the event.Visual inspection confirmed a leak at the bottom of the silicone pump segment (p/n 12088541).The set was received with blood throughout the tubing.Functional testing identified a leak at the same location.Closer inspection under a lab microscope observed that the leak was due to a small tear on the silicone segment.No tool marks or crush marks were observed on the lower fitment near the tear.The cause of the leak was a tear in the silicone section of the tubing.The root cause of the tear was not identified.
 
Event or Problem Description
The customer reported that supply chain received a set from the picu; the failure mode with the set was not provided.Although requested, no additional information was available.

Brand Name
ALARIS NON VENTED BLOOD SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8695508
Report Number9616066-2019-01542
Device Sequence Number11263934
Product Code FPA
UDI-Device Identifier07613203011310
UDI-Public7613203011310
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2477-0000
Device Catalogue Number2477-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE (B)(6) 2019